Sep 6, 2013
I was diagnosed in December 2010, put on medication in January 2011, In July 2012 I was put onto Atripla. My problem is that I have gained too much weight without significant changes in my diet. I have gained almost 35lbs in just over a year. On the previous medication I lost weight, but this gain is worrying as I am becoming obese. What can I do to lose the weight I have gained? My current CD4 count is 111 and my VL is 9000
Response from Dr. Henry
Are you still taking the Atripla? If so and your viral load is 9000 then there is concern about drug resistance. In that case a resistance test needs to be done and a change in your regimen considered. In the face of increasing drug resistance the treatment options are narrowed though usually an effective regimen can be constructed. Controlling your HIV infection. boosting CD4 count, and avoiding further resistance are high priorities in this setting. The weight situation is important as well so if a variety of HIV regimens are considered your HIV provider can make a recommendation regarding which one may have less of an impact on body fat. A full nutrition, exercise, lifestyle, hormone, and clinical assessment is needed to sort out to approach the weight gain (35 pound increase is much higher than what is usually seen with starting an effective HIV regimen though occasional persons are outliers with large amounts of weight gain). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Have There Been Any Cases Of Transmission Of Hiv By Skin Contact
- Would A Cbc Test Show If You Have Chlamydia
- Will Kissing Someone Who Has Chlamydia Infect Me?
- What Is The Difference Between Syphilis And Herpes?
- Took Antibiotics As Prescribed For Chlamydia And Still Have Symptoms
- What Are The Chances Of Getting Genital Herpes While Using A Condom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.